Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 263, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 28, 2019, 2:44 PM MDT for Dawes County, Nebraska. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2019, 2:44 PM MDT (20:44 UTC)
- Expired
- Jul 28, 2019, 3:05 PM MDT
- In force
- 21 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 145 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 144 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
765
WUUS55 KCYS 282044
SVRCYS
NEC045-282115-
/O.NEW.KCYS.SV.W.0263.190728T2044Z-190728T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
244 PM MDT Sun Jul 28 2019
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
East central Dawes County in the Panhandle of Nebraska...
* Until 315 PM MDT.
* At 244 PM MDT, a severe thunderstorm was located 10 miles east of
Chadron, moving southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
east central Dawes County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4285 10292 4295 10280 4279 10279 4278 10277
4268 10278
TIME...MOT...LOC 2044Z 322DEG 33KT 4284 10280
HAIL...1.00IN
WIND...60MPH
$$
Braun1 follow-up statement
533
WWUS55 KCYS 282105
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
305 PM MDT Sun Jul 28 2019
NEC045-282113-
/O.CAN.KCYS.SV.W.0263.000000T0000Z-190728T2115Z/
Dawes NE-
305 PM MDT Sun Jul 28 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAWES COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cheyenne.
LAT...LON 4285 10292 4295 10280 4279 10279 4278 10277
4268 10278
TIME...MOT...LOC 2101Z 322DEG 33KT 4270 10265
$$
BraunWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 11:56 AM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 28, 11:56 AM MDT, 2 hours 48 minutes before
Area Forecast Discussion...UPDATED National Weather Service Cheyenne WY 1156 AM MDT Sun Jul 28 2019 .UPDATE... Issued at 1123 AM MDT Sun Jul 28 2019 We just issued a late morning update to include some slight chance PoPs for thunderstorms this afternoon/early evening Cheyenne east to Sidney and up around the Chadron area. Cu field this morning starting to develop in 2 zones of better moisture, and in areas where the convective allowing higher resolution models (CAMs) are showing isolated development in the mid to late afternoon hours. Looking at the vertical model profiles, there are some indications that a couple of the storms this afternoon, should they develop, could bring some stronger wind gusts. Storm motions today will be from the northwest to the southeast. && .SHORT TERM...(Today and tonight) Issued at 253 AM MDT Sun Jul 28 2019 Upper level ridging will be the main show for the short term as the shortwave trough that brought showers and thunderstorms over the past few days departs to the east. 700 mb temperatures are expected to start to climb along and west of the 700 mb front parked across the area. 15 to 16c temps are expected to move further east, helping to warm things up. At the surface, the wavy quasi stationary frontal zone will begin to move south and east under the influence of the departing trough and weak lee cyclogenesis. Low level mass response from the southward moving front will drive northwesterly winds across much of eastern Wyoming and western nebraska today and tonight. This should bring weak cold advection into the area, and keep temperatures bearable despite the large bubble of high pressure and warm 700 temps to the west. Daytime highs will be in the mid 80s to low 90s for much of the plains, with slightly cooler temperatures expected in the mountains. Showers and thunderstorms are not expected given the warm temperatures aloft and the lack of any true upslope component of the low level flow. Overnight temperatures should remain mild tonight into early Monday as winds begin to transition to east southeast. .LONG TERM...(Monday through Saturday) Issued at 253 AM MDT Sun Jul 28 2019 Medium and long rang models show very little change in the overall pattern through the extended period. High pressure will remain in place over the four corners and southern Colorado Plateau through the first part of the new week. Weak troughing over the western coast of the lower 48 will assist in bringing mid level subtropical and thunderstorm complex induced disturbances northward around the periphery of the high. Latent heat release from seasonal thunderstorm activity across northwest Mexico and the southern US deserts should periodically amplify these weak disturbances as they move around the periphery of the 4 corners ridge. These embedded systems will move north with the help of the west coast trough and round the top of the ridge across Wyoming and Nebraska. This activity should spark shower and thunderstorms in the afternoon and evening hours given the abundant monsoon moisture in place. There is a marginal risk for a few strong to severe thunderstorms on Monday, as one of the more robust embedded disturbances moves overhead. Low level upslope flow and increasing vertical shear should support a few multicell clusters with strong winds, large hail, and heavy rain possible. Additional storms will be likely though midweek as a series of pacific shortwaves flatten the ridge starting Wednesday and Thursday. This should continue to bring shower and thunderstorm activity to the region through the end of the week. Most models begin to push the ridge further north starting Friday and through the weekend. This will end the more substantial precipitation for a short while. Temperatures are expected to remain warm and above normal through the weekend and into week 2. Models begin to diverge on day 10 with little forecast confidence in how strong the ridge remains. Climate guidance continues to suggest temperatures will remain near normal with above average precipitation chances through the beginning of August. && .AVIATION...(For the 12Z TAFS through Sunday night) Issued at 1148 AM MDT Sun Jul 28 2019 VFR conditions are expected across the High Plains and adjacent mountains under the influence of northwest winds. Winds will gust up to 25 kts at times at all terminals this morning through afternoon. Isolated thunderstorms are possible this afternoon and evening, so have added VCTS to many TAFS, including KCYS, as confidence increases. Should any thunderstorms develop, strong and erratic winds will be expected within their vicinity. && .FIRE WEATHER... Issued at 1155 AM MDT Sun Jul 28 2019 Near critical fire weather conditions across southeast Wyoming as conditions dry, and Haines increases to 5 and 6, especially along and west of the Laramie Range. A slight chance for a dry thunderstorm is not out of the question Tuesday over this same area. Additionally, winds will pick up across Carbon and Albany Counties on Tuesday as winds vertically stack out of the west. The Panhandle will not see these same near critical conditions. Reprieve will come each night with light winds and high humidity recoveries. More moisture will work its way into the region by Thursday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...JG/AB SHORT TERM...AL LONG TERM...AL AVIATION...AB FIRE WEATHER...AB
Hazardous weather outlook, Jul 28, 2:52 AM MDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 252 AM MDT Sun Jul 28 2019 WYZ103>106-109>117-290900- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range-South Laramie Range Foothills- 252 AM MDT Sun Jul 28 2019 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A few thunderstorms will be possible in the afternoon hours through mid week next week as monsoon moisture filters in from the south and west. Severe weather is not expected though storms could produce locally heavy rainfall. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119- 290900- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-East Platte County-Goshen County- Central Laramie County-East Laramie County- 252 AM MDT Sun Jul 28 2019 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY There is a marginal risk of severe thunderstorms Monday afternoon and evening. Main threats will be damaging winds and large hail along with locally heavy rainfall. Showers and thunderstorms will be possible in the afternoon hours through mid week. .Spotter information statement... Spotter activation may be required Monday evening.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:14 PM MDT | Special Weather Statement | CYS | Morrill | 46 min |
| Jul 27, 6:59 PM MDT | Special Weather Statement | CYS | Cheyenne, Morrill | 46 min |
| Jul 27, 7:23 PM MDT | Special Weather Statement | CYS | Box Butte | 52 min |
| Jul 27, 7:35 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 28 min |
| Jul 28, 2:17 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 28 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.